Mississippi, 2016Damaging Winds in Mississippi, May 1, 2016
May 1, 2016 · NWS JAN · 5 events in 4 counties and zones
Showers and thunderstorms occurred across the area as a series of disturbances crossed the region out ahead of an approaching cold front. Some of these storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms occurred across the area as a series of disturbances crossed the region out ahead of an approaching cold front. Some of these storms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 1, 3:05 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, May 1, 3:05 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CDT SUN MAY 1 2016
.DISCUSSION...
SHORT TERM (TODAY THROUGH MONDAY NIGHT)..."WET" WILL REMAIN THE MAIN
THEME THROUGH THE SHORT TERM AS THE CWA REMAINS IN A BROAD REGION OF
UPPER DIVERGENCE, PROVIDING CONTINUED OPPORTUNITIES FOR ROUNDS OF
SHOWERS AND THUNDERSTORMS. THIS DIVERGENCE WILL RESULT FROM BEING
SITUATED BETWEEN THE NORTHERN STREAM OF THE JET (EXTENDING FROM THE
PLAINS THROUGH THE OHIO VALLEY) AND THE SUBTROPICAL JET (EXTENDING
ALONG THE GULF COAST). MEANWHILE, A SURFACE FRONT IS NOW POSITIONED
FROM EAST TX INTO THE MID MS VALLEY AND IS MAKING VERY SLOW PROGRESS
TOWARD THE AREA.
FOR TODAY, OUR FOCUS IS ON A CONVECTIVE CLUSTER DEVELOPING ACROSS SW
LOUISIANA. THROUGH THIS MORNING, THIS ACTIVITY IS EXPECTED TO SPREAD
EAST/NORTHEASTWARD ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA,
GRADUALLY DEVELOPING EASTWARD THROUGH THE DAY. MORE ISOLATED/
SCATTERED CONVECTION IS ANTICIPATED FARTHER NORTH. THIS WILL CONTINUE
A LIMITED POTENTIAL FOR LOCALIZED FLOODING, AND MENTION OF THIS WILL
BE MAINTAINED IN THE HWO FOR AN AREA LOOSELY MATCHING UP WITH WPC'S
SLIGHT RISK FOR EXCESSIVE RAINFALL. THERE IS SOME LIMITED POTENTIAL
FOR STRONG/SEVERE STORMS, BUT WITH DEVELOPMENT TAKING PLACE SO EARLY
IN THE DAY, INSTABILITY WILL LIKELY BE LIMITED. THIS ALONG WITH WEAK
FORCING SHOULD PRECLUDE A MORE WIDESPREAD THREAT. WITH CONSIDERABLE
CLOUD COVER/PRECIP EXPECTED DURING MUCH OF THE DAY ACROSS THAT AREA,
HIGH TEMP GUIDANCE WAS UNDERCUT.
MUCH LIKE YESTERDAY, A BIT OF A LULL IS ANTICIPATED THIS EVENING.
THEN AS A NEW SHORTWAVE SWINGS THROUGH THE MID SOUTH AND MID MS
VALLEY, IT IS EXPECTED TO SPARK NEW DEVELOPMENT ALONG THE FRONT LATE
TONIGHT THROUGH THE DAYTIME MONDAY, WITH WIDESPREAD COVERAGE EXPECTED
ON MONDAY. SCATTERED CONVECTION WILL REMAIN POSSIBLE MONDAY NIGHT AS
THE FRONT MAKES SLOW PROGRESS SOUTHEASTWARD ACROSS THE AREA. /DL/
LONG TERM (TUESDAY THROUGH SUNDAY)...THE ACTIVE STORMY PERIOD THAT
WE HAVE BEEN IN WILL FINALLY COME TO AN END ON TUESDAY. MODELS ARE IN
GENERAL AGREEMENT THAT THE FRONT THAT HAS BEEN STALLED TO OUR WEST
WILL FINALLY MAKE ITS WAY THROUGH THE ARKLAMISS REGION TUESDAY. THE
GFS IS A LITTLE FASTER THAN THE ECMWF AND CANADIAN WHICH BOTH KEEP
THE FRONT MOVING THROUGH THE AREA TUESDAY. THEY BOTH SHOW SHOWERS/
STORMS SOUTH OF THE FRONT STARTING IN THE MORNING AND SLOWLY MOVING
OUT BY THE AFTERNOON AND HAVE CONTINUED WITH THIS SOLUTION. RAIN AND
STORMS SHOULD CLEAR QUICKLY THROUGH THE AFTERNOON AND THE UPPER
TROUGH WILL SWING ACROSS THE AREA THROUGH THE EVENING...EFFECTIVELY
CLEARING OUT THE AREA OF ANY STORMS AND ALLOWING COOLER DRIER AIR TO
FILTER IN.
THE REGION WILL REMAIN UNDER MAINLY NORTHWEST FLOW ALOFT THROUGH THE
WEEKEND AS WE SIT BETWEEN UPPER RIDGING TO THE WEST AND AN UPPER LOW
ACROSS THE NORTHEAST STATES. THIS WILL ALLOW FOR VERY NICE WEATHER
THROUGH THE REST OF THE WEEK INTO THE WEEKEND. TEMPERATURES WILL
RETURN TO NEAR SEASONAL NORMALS WITH HIGHS IN THE 70S AND LOWS IN
THE 50S. THE UPPER RIDGE LOOKS TO SHIFT EAST FOR THE WEEKEND WHICH
MAY INCREASE TEMPERATURES SOME BUT OVERALL...THE WEATHER LOOKS RATHER
NICE FOR EARLY MAY. /28/
&&
.AVIATION...MVFR CIGS HAVE DEVELOPED ACROSS MUCH OF THE AREA AND
WILL PERSIST THROUGH MID MORNING ACROSS MUCH OF THE AREA, BEFORE
LIFTING TO VFR. SHRA/TSRA WILL INCREASE THROUGH THE DAY, ESPECIALLY
AT SITES SOUTH AND EAST OF A LINE FROM HEZ TO JAN TO GTR, AS A FRONT
REMAINS STALLED ACROSS THE REGION. CIGS AND VISBYS MAY BRIEFLY DROP
TO MVFR/IFR RANGE IN HEAVIER SHRA, BUT THESE CONDITIONS SHOULD NOT
PERSIST FOR AN EXCESSIVE AMOUNT OF TIME. ADDITIONAL DEVELOPMENT OF
STRATUS WILL BE POSSIBLE LATE TONIGHT INTO EARLY MONDAY MORNING.
/DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 80 65 75 59 / 100 53 88 43
MERIDIAN 81 68 77 61 / 80 34 84 57
VICKSBURG 81 67 73 59 / 91 58 85 37
HATTIESBURG 79 71 78 64 / 85 34 79 52
NATCHEZ 78 66 74 60 / 100 53 83 41
GREENVILLE 82 66 70 57 / 45 60 84 18
GREENWOOD 81 64 71 56 / 52 47 86 33
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
DL/28
Hazardous weather outlook, May 1, 3:27 AM CST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CDT SUN MAY 1 2016
ARZ074-075-LAZ007>009-MSZ018-019-025>037-040-041-020930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-
427 AM CDT SUN MAY 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
LAZ015-016-023>026-MSZ038-039-042>066-072>074-020930-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
427 AM CDT SUN MAY 1 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
FLOODING
THREAT...LIMITED
TIMING...TODAY
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE
AREA THROUGH THE DAYTIME HOURS TODAY. RAINFALL TOTALS OF UP TO 2
INCHES ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD RESULT IN LOCALIZED FLOODING OF ROADS AND LOW
LYING AREAS.
(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.
DL
&&
...HAZARD LEGEND...
*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN HOME PAGE...
WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
@NWSJACKSONMS
PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 1, 6:32 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
732 AM CDT SUN MAY 1 2016
MSZ061-011315-
FRANKLIN MS-
732 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FRANKLIN COUNTY
UNTIL 815 AM CDT...
AT 732 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GARDEN CITY...OR 21 MILES NORTHWEST OF LIBERTY...MOVING NORTHEAST
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
KIRBY AROUND 810 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3140 9116 3142 9116 3154 9097 3137 9082
3135 9087 3135 9098 3134 9099 3135 9102
3134 9103 3133 9106 3134 9107 3133 9107
3132 9109
TIME...MOT...LOC 1232Z 231DEG 12KT 3139 9104
19Special weather statement, May 1, 7:03 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
803 AM CDT SUN MAY 1 2016
LAZ015-023-011345-
RICHLAND LA-FRANKLIN LA-
803 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN AND
SOUTHWESTERN RICHLAND PARISHES UNTIL 845 AM CDT...
AT 802 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF BUCKNER...OR 8 MILES NORTHEAST OF COLUMBIA...MOVING EAST
AT 15 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LIDDIEVILLE AROUND 830 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3221 9199 3221 9200 3223 9199 3223 9201
3225 9199 3225 9200 3228 9200 3232 9184
3213 9179 3213 9188 3214 9190 3217 9190
3216 9193 3218 9194 3217 9198 3220 9198
3219 9201
TIME...MOT...LOC 1302Z 251DEG 12KT 3220 9199
19Special weather statement, May 1, 7:42 AM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
842 AM CDT SUN MAY 1 2016
LAZ015-016-023-025-011430-
TENSAS LA-RICHLAND LA-FRANKLIN LA-MADISON LA-
842 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...CENTRAL RICHLAND...
SOUTHWESTERN MADISON AND NORTHWESTERN TENSAS PARISHES UNTIL 930 AM
CDT...
AT 841 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR ARCHIBALD TO NEAR JIGGER. MOVEMENT
WAS EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
CROWVILLE AROUND 855 AM CDT.
BAKERS AROUND 905 AM CDT.
NEWLIGHT AROUND 915 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BASKIN AND GILBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3242 9135 3202 9135 3203 9184 3240 9183
TIME...MOT...LOC 1341Z 264DEG 25KT 3234 9170 3205 9171
19
Special weather statement, May 1, 7:44 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CDT SUN MAY 1 2016
MSZ054-011430-
COPIAH MS-
844 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY UNTIL 930
AM CDT...
AT 844 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BARLOW...OR 17 MILES WEST OF HAZLEHURST...MOVING NORTHEAST AT 35
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GLANCY AROUND 900 AM CDT.
DENTVILLE AROUND 905 AM CDT.
HAZLEHURST AROUND 910 AM CDT.
GALLMAN AROUND 920 AM CDT.
CRYSTAL SPRINGS AROUND 925 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3182 9074 3184 9072 3189 9072 3205 9048
3205 9023 3203 9025 3202 9023 3202 9022
3201 9023 3199 9021 3194 9019 3172 9073
TIME...MOT...LOC 1344Z 234DEG 28KT 3181 9068
19Special weather statement, May 1, 8:23 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT SUN MAY 1 2016
MSZ043-048-049-011515-
MADISON MS-HINDS MS-RANKIN MS-
923 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTHWESTERN
MADISON AND HINDS COUNTIES UNTIL 1015 AM CDT...
AT 922 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR UTICA TO NEAR DRY GROVE TO NEAR
WHITES. MOVEMENT WAS NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
TERRY AND WHITES AROUND 925 AM CDT.
JACKSON...BYRAM...STAR AND FLORENCE AROUND 930 AM CDT.
RAYMOND AROUND 935 AM CDT.
RICHLAND AND MONTEREY AROUND 940 AM CDT.
CLINTON...PEARL...BRANDON AND FLOWOOD AROUND 950 AM CDT.
BOLTON AROUND 955 AM CDT.
RIDGELAND AROUND 1000 AM CDT.
MADISON AND BROWNSVILLE AROUND 1005 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3212 9072 3249 9047 3249 8992 3245 8975
3205 9008 3205 9072
TIME...MOT...LOC 1422Z 220DEG 31KT 3211 9067 3218 9052 3217 9036 3205
9014
19Special weather statement, May 1, 8:31 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT SUN MAY 1 2016
MSZ033-011500-
OKTIBBEHA MS-
931 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA COUNTY UNTIL
1000 AM CDT...
AT 930 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STARKVILLE...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SESSUMS AROUND 940 AM CDT.
MULDROW AROUND 950 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3329 8894 3333 8896 3343 8898 3357 8876
3356 8872 3357 8867 3329 8867
TIME...MOT...LOC 1430Z 234DEG 34KT 3340 8883
19Thunderstorm Wind, Madison
- When
- May 1, 9:00 AM CST
- Where
- Madison County, 1.05 mi SW of Flora
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.538, -90.332
A tree was blown down on Childress Lane near Highway 22.
Thunderstorm Wind, Leake
- When
- May 1, 9:55 AM CST
- Where
- Leake County, 1.92 mi NE of Thomastown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 32.888, -89.645
A tree was blown down along Highway 43 about 4 miles south of the Attala county line.
Thunderstorm Wind, Oktibbeha
- When
- May 1, 11:25 AM CST to 11:30 AM CST
- Where
- Oktibbeha County, 4.51 mi SSE of Starkville Bryan Arp to 2.61 mi SW of State College
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $13,000
- Reported by
- Law Enforcement
- Coordinates
- 33.367, -88.832
Trees were blown down along Williams Road and Poor House Road. Trees were also blown down along Williams Road near St. Marks Drive and Rieves Road.
Thunderstorm Wind, Lowndes
- When
- May 1, 11:30 AM CST
- Where
- Lowndes County, 1.32 mi N of Flynn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.549, -88.451
Trees were blown down along Holly Hills Road.
Thunderstorm Wind, Lowndes
- When
- May 1, 11:45 AM CST
- Where
- Lowndes County, 2.82 mi S of Mc Crary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 33.429, -88.305
Trees were blown down on Old Yorkville Road South.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Utah, May 1, 20161 death · $1.0 million · 79 kt wind · 1 event
- Flash Flood and Hail in Kentucky, May 1, 20161 death · $52,000 · 1 in hail · 5 events
- Flash Flooding and Hail in West Virginia, May 1 to 2, 2016$357,000 · 2 in hail · 37 events
- Hail and Damaging Winds in North Carolina, May 1, 2016$360,000 · 2 in hail · 16 events
- Drought in Guam, May 1 to 31, 2016$250,000 · 3 events
- Flash Flood and Hail in Kentucky, May 1, 2016$120,000 · 2.75 in hail · 9 events
- Flooding in Iowa, May 1 to 9, 2016$150,000 · 4 events
- Flash Flooding and Hail in Louisiana, May 1, 2016$100,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Kentucky, May 1, 2016$54,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in Illinois, May 1, 2016$46,000 · 3 in hail · 13 events
- Flash Flooding and Flooding in Kentucky, May 1, 2016$18,000 · 1.75 in hail · 19 events
- Tornado and Flood in Indiana, May 1, 2016$9,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626651, 623267, 623269, 623270, 623271.